MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4238C150TU
Medical Device Problem Codes Break (1069); Difficult To Position (1467); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the positioning difficulty, damage to the tip of the delivery system, and hydrophilic coating wearing off cannot be conclusively determined from the pre-implant 3d recon report provided.The pre-implant 3d recon report returned only showed the aortic arch to the descending aorta; the infrarenal aorta, the iliac arteries, and the bifemoral stent grafts were not visualized in the images provided thus cannot be assessed.Ct's that showed the complete pre-implant anatomy information were not provided.Films at implant were not provided.
 
Event or Problem Description
A valiant captivia stent graft system was attempted to be implanted in the patient for the endovascular treatment of an 8 cm in diameter thoracic aortic aneurysm.The patient had a previously implanted bi-femoral open fabric surgical graft implanted approximately greater than 20 years prior to the procedure.A ct revealed that the previously implanted bi-femoral stent graft was kinked and folded in different areas of the patient¿s anatomy.There was no thrombus or calcification at the proximal or distal implant site.The vessel access diameter was greater than 8 mm.It was reported that, during the index procedure, the valiant stent graft delivery system was unable to advance through the previously implanted bi-femoral surgical graft.The physician elected to use sequential dilators, including a 22 fr dilator, but the valiant delivery system still could not be advanced through the previously implanted bi-femoral surgical graft.A buddy wire technique and external manipulation were attempted but the valiant delivery system still could not be advanced.The physician elected to replace the valiant device with a smaller profile valiant delivery system and the delivery system was able to be advanced and delivered.A second valiant device was used to extend coverage proximally and it was smoothly advan ced and delivered as well.Per the physician, the cause of the event was due the folds/kinks in the previously implanted bi-femoral open fabric surgical graft.The physician noted that damage to the tip of the delivery system and the hydrophilic coating wearing off may have made the delivery system even more difficult to advance after repeated attempts had been made.No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6411936
Report Number2953200-2017-00404
Device Sequence Number16279436
Product Code MIH
UDI-Device Identifier00643169400184
UDI-Public00643169400184
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2018
Device Model NumberVAMF4238C150TU
Device Catalogue NumberVAMF4238C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by Manufacturer02/21/2017
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR